Alert archive / Texas / Red Flag Warnings in 2015

Red Flag Warning 5, NWS Lubbock, TX

April 8, 201514 counties in Texas

NWS Lubbock, TX issued this red flag warning at Apr 8, 2015, 5:43 AM CDT for 14 counties in Texas. It took effect at Apr 8, 2015, 12:00 PM CDT. It was in force for 8 hr. 12 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 8, 2015, 5:43 AM CDT (10:43 UTC)
In effect from
Apr 8, 2015, 12:00 PM CDT
Expired
Apr 8, 2015, 8:03 PM CDT
In force
8 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 46 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 6:25 PM CDTTSTM WND GST 828 Wsw Sundown, TXWEST TEXAS MESONET REPORT
Apr 8, 6:50 PM CDTTSTM WND DMGLevelland, TXROOF AND PORCH DAMAGE TO MOBILE HOME NEAR LEVELLAND. RELAYED BY WEST TEXAS VOST VIA SOCIAL MEDIA.
Apr 8, 6:50 PM CDTTSTM WND GST 764 S Levelland, TXRECORDED BY WEST TEXAS MESONET.
Apr 8, 7:05 PM CDTTSTM WND DMGShallowater, TXROOF TAKEN OFF BARN. RELAYED BY WEST TEXAS VOST VIA SOCIAL MEDIA.
Apr 8, 7:05 PM CDTTSTM WND GST 62Reese Center, TXREPORTED BY WEST TEXAS MESONET.
Apr 8, 7:09 PM CDTTSTM WND GST 764 S Levelland, TXRECORDED BY WEST TEXAS MESONET.
Apr 8, 7:10 PM CDTTSTM WND GST 596 Ssw Wolfforth, TXREPORTED BY WEST TEXAS MESONET.
Apr 8, 7:11 PM CDTTSTM WND GST 62Reese Center, TXREPORTED BY WEST TEXAS MESONET.
Apr 8, 7:16 PM CDTTSTM WND GST 764 Ssw Lubbock, TXOBSERVED BY WIND SENSOR AT NWS OFFICE.
Apr 8, 7:20 PM CDTTSTM WND GST 633 Wnw Lubbock, TXREPORTED BY WEST TEXAS MESONET.
Apr 8, 7:40 PM CDTTSTM WND DMG3 Nw Slaton, TXMULTIPLE POWER POLES DOWN ALONG US84 3MI NW OF SLATON
Apr 8, 7:45 PM CDTTSTM WND GST 585 Ene Abernathy, TXREPORTED BY WEST TEXAS MESONET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4286 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

931 
WWUS84 KLUB 081043
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
543 AM CDT WED APR 8 2015

TXZ026-031-032-036>038-041>044-081145-
/O.CAN.KLUB.FW.A.0003.150408T1700Z-150409T0100Z/
CHILDRESS-MOTLEY-COTTLE-CROSBY-DICKENS-KING-LYNN-GARZA-KENT-
STONEWALL-
543 AM CDT WED APR 8 2015

...FIRE WEATHER WATCH IS CANCELLED FOR THE ROLLING PLAINS AND THE
EXTREME SOUTHEASTERN PARTS OF THE SOUTH PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE
WEATHER WATCH. 

THE COMBINATION OF 20 FOOT WINDS OF 20 MPH OR GREATER AND
RELATIVE HUMIDITY 15 PERCENT OR LESS IS UNLIKELY TO BE MET FOR
THREE HOURS OR LONGER THIS AFTERNOON.

$$

TXZ021>025-027>030-033>035-039-040-082100-
/O.UPG.KLUB.FW.A.0003.150408T1700Z-150409T0100Z/
/O.NEW.KLUB.FW.W.0005.150408T1700Z-150409T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-YOAKUM-TERRY-
543 AM CDT WED APR 8 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR THE EXTREME SOUTHERN PANHANDLE AND MUCH OF THE SOUTH
PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITY OF
15 PERCENT OR LESS...AND VERY HIGH FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* HUMIDITY...FALLING TO 9 TO 15 PERCENT.

* FUELS...DRY.

* IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY... 
  ESPECIALLY IN THE FAR SOUTHERN TEXAS PANHANDLE WHERE FUELS 
  ARE THE MOST VOLATILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE CONDITIONS CONDUCIVE TO RAPID WILDFIRE GROWTH.

&&

$$
2 follow-up statements
446 
WWUS84 KLUB 082049
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
349 PM CDT WED APR 8 2015


TXZ024-025-029-030-035-040-082200-
/O.CAN.KLUB.FW.W.0005.000000T0000Z-150409T0100Z/
BRISCOE-HALL-HALE-FLOYD-LUBBOCK-TERRY-
349 PM CDT WED APR 8 2015

...RED FLAG WARNING IS CANCELLED FOR PORTIONS OF THE EXTREME
SOUTHERN PANHANDLE AND EASTERN SOUTH PLAINS FOR 20 FOOT WINDS OF
20 MPH OR MORE...RELATIVE HUMIDITY OF 15 PERCENT OR LESS...AND
HIGH FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED
FLAG WARNING. 

HIGH CLOUDINESS AND HIGHER THAN ANTICIPATED MOISTURE LEVELS HAVE
SIGNIFICANTLY REDUCED THE THREAT OF RAPID WILDFIRE GROWTH.
HOWEVER...THUNDERSTORM ACTIVITY MAY STILL PRODUCE LIGHTNING AND
GUSTY DOWNBURST WINDS.

$$

TXZ021>023-027-028-033-034-039-090100-
/O.CON.KLUB.FW.W.0005.000000T0000Z-150409T0100Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-
349 PM CDT WED APR 8 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR THE EXTREME SOUTHERN PANHANDLE AND MUCH OF THE SOUTH PLAINS
FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITY OF
15 PERCENT OR LESS...AND HIGH FIRE DANGER...

* HUMIDITY...NEAR 15 PERCENT.

* FUELS...DRY.

* IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY...
  ESPECIALLY IN THE FAR SOUTHERN TEXAS PANHANDLE WHERE FUELS ARE
  THE MOST VOLATILE. LIGHTNING TRIGGERED FIRES REMAIN POSSIBLE
  ALONG WITH STRONG DOWNBURST WINDS WHICH CAN TRIGGER RAPID FIRE
  SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE CONDITIONS CONDUCIVE TO RAPID WILDFIRE GROWTH.

&&

$$
056 
WWUS84 KLUB 090103
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
803 PM CDT WED APR 8 2015

TXZ021>023-027-028-033-034-039-090215-
/O.CAN.KLUB.FW.W.0005.000000T0000Z-150409T0100Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-
803 PM CDT WED APR 8 2015

...RED FLAG WARNING IS CANCELLED FOR THE FAR SOUTHWESTERN TEXAS
PANHANDLE THROUGH THE WESTERN SOUTH PLAINS FOR 20 FOOT WINDS OF 20
MPH OR MORE...RELATIVE HUMIDITY OF 15 PERCENT OR LESS...AND HIGH
FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED
FLAG WARNING. 

COOLING TEMPERATURES HAVE RESULTED IN RELATIVE HUMIDITY VALUES
INCREASING ABOVE CRITICAL THRESHOLDS. THIS COMBINED WITH WIND
SPEEDS CONTINUING TO DECREASE THIS EVENING WILL REDUCE THE THREAT
OF ANY WILDFIRE GROWTH OR IGNITION.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 8, 4:37 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Apr 8, 4:37 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
437 AM CDT WED APR 8 2015

.SHORT TERM...
WARM AND WINDY CONDITIONS IN STORE FOR MUCH OF THE FCST AREA TODAY
AS HEIGHT AND PRESSURE GRADIENTS REMAIN MODESTLY TIGHT. HOWEVER A
COUPLE POTENTIAL FLIES IN THE OINTMENT...PARTICULARLY REGARDING FIRE
WEATHER POTENTIAL TO HAVE TO CONSIDER. DEEP...DRY SWLY FLOW AHEAD OF
A CLOSED LOW OVER THE GREAT BASIN WILL PROMOTE THE DRYLINE ADVANCING
FROM WEST TO EAST ACROSS THE FCST AREA WITH BREEZY TO WINDY
CONDITIONS BOTH SIDES OF IT. CURRENTLY ANTICIPATE THE DRYLINE
ADVANCING TO NEAR A CHILDRESS TO JAYTON LINE BY MID-AFTERNOON.
PROGGED MID-LEVEL HEIGHT GRADIENT AND WIND SPEEDS GIVEN EFFICIENT
DOWNWARD MOMENTUM TRANSPORT WEST OF THE DRYLINE SUGGEST SFC WINDS
SPEEDS ON THE CAPROCK GENERALLY 20 TO 30 MPH SPORADICALLY A BIT
HIGHER. ONE OF THE CONCERNS...HOWEVER...IS GENERALLY THICK CIRRUS
SHIELD DEVELOPING DOWNSTREAM FROM A SHORT WAVE TROUGH EJECTING OVER
NWRN MEXICO. TREND IN MOS GUIDANCE HAS BEEN SLOWLY DOWNWARD WITH
WIND SPEEDS...AND ABOVE ITEMS TEND TO SUPPORT THIS IDEA. OTHER
CONCERN IS PROGGED DEW POINTS TODAY WITH MOS AND RAW MODELS
SEEMINGLY TOO HIGH PARTICULARLY ON THE CAPROCK... BUT UNCERTAIN HOW
HIGH THESE MIGHT BE IN ERROR. AS A RESULT HAVE NUDGED UP FROM
PREVIOUS FCST WITH AN INCREASE IN ASSOCIATED RELATIVE HUMIDITY THE
RESULT. THIS COMBINATION STILL LEADS TO LOW END RED FLAG CRITERIA
LIKELY BEING MET THIS AFTERNOON...THE BEST CHANCE LOOKING TO BE WEST
OF A MEMPHIS TO BROWNFIELD LINE...AND WILL ISSUE A RED FLAG WARNING
FOR THOSE AREAS.

OTHER ISSUE TODAY IS THUNDER POTENTIAL. NO SIG CHANGE IN REASONING
FROM PREVIOUS FCST SHIFT. FORCING AND DEEPER MOISTURE AHEAD OF THE
TROUGH OVER MEXICO MAY LEAD TO SLIGHTLY ENHANCED PRECIP CHANCES THIS
AFTN AND EVENING...ALTHOUGH TIMING IS CRITICAL. NO CLEAR SIGNAL FROM
THE MODELS LESSENS CONFIDENCE...BUT BEST CHANCE STILL APPEARS TO BE
ERN PERMIAN BASIN INTO BIG COUNTRY WITH POSSIBILITY EXTENDING NWD
ALONG THE DRYLINE IF CAP CAN BE SUFFICIENTLY WEAKENED.

.LONG TERM...
A QUIET FINISH TO THE WORK WEEK LIES AHEAD FOLLOWING A PAIR OF
DRY COLD FROPAS ON THURSDAY - THE FIRST BEING A PACIFIC FRONT IN
THE MORNING FOLLOWED BY A CANADIAN VERSION ARRIVING THURSDAY
EVENING FROM THE NORTHEAST. ALTHOUGH A COOL SURFACE HIGH WILL DRAW
PERILOUSLY CLOSE TO THE AREA ON FRIDAY...GULF MOISTURE SHOULD NOT
BE TOO FAR TO OUR DISTANT SOUTH AND THIS COULD ALREADY OPEN THE
DOOR TO SOME UPGLIDE PRECIP AS SOON AS FRI AFTERNOON AS THE HIGH
BEGINS DEPARTING THE REGION. MODELS HAVE TRENDED MORE BULLISH
WITH THIS ISENTROPIC ASCENT BY FRI AFTN...BUT THERE IS CONCERN
THAT THE FRONT COULD EASILY STALL ANOTHER 100+ MILES SOUTH OF
WHERE MODELS PRESENTLY INDICATE RESULTING IN A DELAYED ONSET OF
MOISTENING/SATURATION ACROSS OUR SOUTHERN ZONES. BY FRIDAY
NIGHT...THIS MOISTENING PROCESS SHOULD BE WELL UNDERWAY AS A STOUT
LLJ SURGES MOISTURE NORTH ACROSS MUCH /IF NOT ALL/ OF THE CWA WITH
SOME PRECIP TO BOOT.

AS DRIER AIR FROM NEW MEXICO BEGINS MIXING EAST ON SATURDAY
AFTERNOON...SURFACE BASED INSTABILITY WILL ENTER THE EQUATION
AHEAD OF A DRYLINE. MODEL SOUNDINGS APPEAR FULLY SUPPORTIVE OF
SEVERE TSTORMS IF THE CAP IS ERODED. THIS FEAT COULD EASILY BE
ACHIEVED BY ANY IMPULSES NAVIGATING A SEEMINGLY HARMLESS SW
FLOW ALOFT. GFS AND ECM BOTH CONVECT TO VARYING DEGREES IN THIS
PATTERN...SO HAVE LEFT 30-40 PERCENT POPS INTACT FOR SATURDAY.

AHEAD OF A BAJA LOW...WEAK HEIGHT RISES SAT NIGHT INTO EARLY SUN
MAY SUPPRESS NOCTURNAL CONVECTION ALTOGETHER BEFORE HEIGHT
FALLS TAKE GRASP LATE SUNDAY AS THE UPPER LOW TRACKS CLOSER TO THE
REGION. THE USUAL MODEL INCONSISTENCIES WITH THESE DISTANT WAVES
ARE NOTHING NEW AND WILL NOT BE DISCUSSED AD NAUSEAM...BUT THE
LARGER AND MORE IMPORTANT PICTURE FEATURING A SLOW MOVING
SOUTHERN STREAM LOW WITH SUFFICIENT MOISTURE DEFINITELY POINTS
TO AN UNSETTLED PATTERN FOR AT LEAST A FEW DAYS...PERHAPS
PUNCUATED BY SEVERE CONVECTIVE EPISODES. UNTIL THE FINER /AND
OFTEN CRUCIAL/ DETAILS BECOME MORE CERTAIN...OUR GENERIC
SHELLACKING OF POPS IN THE GRIDS WILL BE LEFT INTACT FROM FRI
NIGHT THRU SUN NIGHT. THEREAFTER...THE SOUTHERN STREAM LOW IS
EXPECTED TO LIFT TO OUR NORTHEAST BEFORE A LARGE GYRE BECOMES
ENTRENCHED ACROSS THE WESTERN CONUS BY MIDWEEK.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
TXZ021>025-027>030-033>035-039-040.

&&

07/93
Hazardous weather outlook, Apr 7, 8:00 PM CDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
800 PM CDT TUE APR 7 2015

TXZ021>044-090100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
800 PM CDT TUE APR 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SOUTHWEST WINDS SUSTAINED NEAR 30 MPH AND BLOWING DIRT ARE
LIKELY WEDNESDAY AFTERNOON OVER MUCH OF THE SOUTH PLAINS AND
SOUTHERN PANHANDLE. THE WIND...WARM TEMPERATURES...AND DRY AIR
WILL BRING THE THREAT OF CRITICAL FIRE WEATHER CONDITIONS. A FIRE
WEATHER WATCH REMAINS IN EFFECT ON WEDNESDAY FROM 11 AM UNTIL 8 PM
FOR THE ENTIRE OUTLOOK AREA. IN ADDITION...ISOLATED STRONG OR
SEVERE STORMS ARE POSSIBLE IN THE EASTERN ROLLING PLAINS LATE
WEDNESDAY AFTERNOON AND EVENING. THEREAFTER...STRONG AND SEVERE
THUNDERSTORMS MAY OCCUR ON SATURDAY.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 4:54 PM CDTSpecial Weather StatementLUBGarza21 min
Apr 8, 5:07 PM CDTSpecial Weather StatementLUBDickens23 min
Apr 8, 5:13 PM CDTSpecial Weather StatementLUBLubbock17 min
Apr 8, 5:36 PM CDTSpecial Weather StatementLUBCrosby, Dickens24 min
Apr 8, 6:04 PM CDTSpecial Weather StatementLUBCrosby, Dickens, Motley26 min
Apr 8, 6:21 PM CDTSpecial Weather StatementLUBCrosby24 min
Apr 8, 6:30 PM CDTSpecial Weather StatementLUBDickens, Motley15 min
Apr 8, 6:42 PM CDTSevere Thunderstorm WarningLUBCottle, Motley33 min
Apr 8, 6:56 PM CDTSpecial Weather StatementLUBHockley, Terry34 min

Nearby

Red Flag Warnings in Texas, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.